Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Keeping additivity of the null ideal small

Author: Jindrich Zapletal
Journal: Proc. Amer. Math. Soc. 125 (1997), 2443-2451
MSC (1991): Primary 03E35, 03E50
MathSciNet review: 1389541
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We shall show that various statements are consistent with additivity of the null ideal equal to $\aleph _{1};$ for example, ``all branchless trees of size $\aleph _{1}$ are special'', (S) conjecture and ``there are only five cofinal types of directed posets of size $\aleph _{1}$''.

References [Enhancements On Off] (What's this?)

  • [B] T. Bartoszinski, Additivity of measure implies additivity for category, Trans. Amer. Math. Soc. 281 (1984), 209-213. MR 85b:03083
  • [BJ] T. Bartoszynski and H. Judah, Set theory. On the structure of the real line, A K Peters, Wellesley, Massachusets, 1995. MR 96k:03002
  • [J] T. Jech, Set Theory, Academic Press, New York, 1978. MR 80a:03062
  • [JS] H. Judah and S. Shelah, The Kunen-Miller chart, Jour. Symbolic Logic 55 (1990), 909-927. MR 91g:03097
  • [RS] J. Raisonnier and J. Stern, The strength of measurability hypothesis, Israel Jour. Math. 50 (1985), 337-349. MR 87d:03129
  • [Tr] J. Truss, Connection between different amoeba algebras, Fund. Math. 130 (1988), 137-155. MR 90h:03036
  • [S] S. Shelah, Proper Forcing, Springer-Verlag, New York, 1982. MR 84h:03002
  • [SZ] S. Shelah and J. Zapletal, Embeddings of Cohen algebras, Adv. Math. (to appear).
  • [T1] S. Todorcevic, Directed sets and cofinal types, Trans. Amer. Math. Soc. 290 (1985), 711-723. MR 87a:03084
  • [T2] -, Partition problems in topology, Amer. Math. Soc., Providence, 1989. MR 90d:04001
  • [T3] -, A classification of transitive relations on $\omega _{1}$, preprint, 1995.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E35, 03E50

Retrieve articles in all journals with MSC (1991): 03E35, 03E50

Additional Information

Jindrich Zapletal
Affiliation: M. S. R. I., 1000 Centennial Drive, Berkeley, California 94720
Address at time of publication: Mailcode 253-37, California Institute of Technology, Pasadena, California 91125

Received by editor(s): November 8, 1995
Received by editor(s) in revised form: February 26, 1996
Additional Notes: Research at MSRI partially supported by NSF grant # DMS 9022140. The author wishes to thank Itay Neeman for asking the original inspiring question.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society